MAUDE Adverse Event Report: 3M UNITEK CORPORATION APC(TM) FLASH-FREE CLARITY(TM) ADVANCED CERAMIC BRACKET; CERAMIC ORTHODONTIC BRACKET

3M UNITEK CORPORATION APC(TM) FLASH-FREE CLARITY(TM) ADVANCED CERAMIC BRACKET; CERAMIC ORTHODONTIC BRACKET
Catalog Number 4006-250
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Tooth Fracture (2428)
Date of Event 09/22/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Doctor states that the tooth had no evidence of damage prior to the patient's initial bonding.The hygienist who performed the debonding has performed approximately 1200 debondings, and is skilled at the procedure.3m unitek has had no prior incidences of a tooth breaking horizontally upon debonding.It is possible that the patient experienced a blow to the mouth that fractured the tooth, but it was kept intact by the bracket and then broke upon debonding.The orthodontist believes that this incident is an anomaly, and is unsure of the cause.
 
Event or Problem Description
Patient was at orthodontist to have braces removed at end of treatment.Upon debonding the lower right central anterior bracket, the tooth broke horizontally at the lower gingival 3rd.The patient saw an endodontist, who performed a root canal and placed a temporary crown, then a permanent crown.

Brand Name
APC(TM) FLASH-FREE CLARITY(TM) ADVANCED CERAMIC BRACKET
Common Device Name
CERAMIC ORTHODONTIC BRACKET
Manufacturer (Section D)
3M UNITEK CORPORATION
2724 south peck rd
monrovia CA 91016 5097
MDR Report Key6046138
Report Number2020467-2016-00004
Device Sequence Number19187564
Product Code NJM
UDI-Device Identifier00652221166005
UDI-Public00652221166005
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K102803
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Dentist
Type of Report Initial
Report Date (Section B) 10/08/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Dental Hygienist
Device Catalogue Number4006-250
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/08/2016
Initial Report FDA Received Date10/20/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ORTHODONTIC ARCHWIRES
Outcome Attributed to Adverse Event Required Intervention;
Patient Age15 YR